Harvard Health Letter

Antidepressants tied to weight gain

News briefs We’re learning more about the link between weight gain and several major classes of antidepressants, such as selective serotonin reuptake inhibitors (SSRIs), like sertraline (Zoloft), and tricyclic antidepressants, such as amitriptyline (Elavil). Research has shown that putting on pounds is a possible short-term side effect of the medications. But a study published May 23, 2018, in The BMJ suggests that antidepressants are also associated with sustained weight gain. Researchers analyzed the…

To continue reading this article you must be registered.

Get Licensed Content to Harvard Health

If you are interested in licensing content from Harvard Health Publications, please contact us using our online form. Our licensing and business development professionals will help you leverage consumer health content from Harvard Medical School as a clear differentiator in helping achieve your business goals.

Contact Us

Customer Log In